Alert archive / Arizona / High Wind Watches in 2012
High Wind Watch 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind watch at May 24, 2012, 4:08 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 25, 2012, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 24, 2012, 4:08 AM MST (11:08 UTC)
- In effect from
- May 25, 2012, 10:00 AM MST
- Expired
- May 24, 2012, 2:53 PM MST
- In force
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3447 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391 WWUS75 KFGZ 241108 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 408 AM MST THU MAY 24 2012 .A DEEP TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE WESTERN UNITED STATES BRINGING WINDY CONDITIONS. AZZ011>014-016-017-040-241915- /O.NEW.KFGZ.WI.Y.0016.120524T1900Z-120525T0300Z/ /O.NEW.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 408 AM MST THU MAY 24 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING...TODAY FROM NOON TO 8 PM MST THIS EVENING. FRIDAY FROM 11 AM TO 8 PM MST FRIDAY EVENING. * WINDS...TODAY SOUTHWEST 20 TO 30 MPH WITH GUST FROM 40 TO 50 MPH. FRIDAY SOUTHWEST 30 TO 35 MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE. * IMPACTS...AREAS OF BLOWING DUST REDUCING VISIBILITY AT TIMES. THIS INCLUDES PORTIONS OF INTERSTATE-40 NEAR WINSLOW...ROUTE 15 NORTHEAST OF DILKON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>007-009-010-015-039-241915- /O.NEW.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-WESTERN MOGOLLON RIM-BLACK MESA AREA- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...FLAGSTAFF 408 AM MST THU MAY 24 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING...FRIDAY FROM 11 AM TO 8 PM MST FRIDAY EVENING. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE. * IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITY NEAR ZERO ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING FRIDAY. THIS INCLUDES PORTIONS HIGHWAY 191 THROUGH THE CHINLE VALLEY...HIGHWAY 89 FROM FLAGSTAFF TO PAGE...AND HIGHWAY 160 FROM TUBA CITY TO THE FOUR CORNERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
2 follow-up statements
863 WWUS75 KFGZ 241900 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1200 PM MST THU MAY 24 2012 AZZ011>014-016-017-040-250300- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-120525T0300Z/ /O.CON.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 1200 PM MST THU MAY 24 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * TIMING...TODAY UNTIL 8 PM MST THIS EVENING. FRIDAY FROM 11 AM TO 8 PM MST. * WINDS...TODAY...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. FRIDAY...SOUTHWEST 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...AREAS OF BLOWING DUST REDUCING VISIBILITY AT TIMES. THIS INCLUDES PORTIONS OF INTERSTATE 40 NEAR WINSLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>007-009-010-015-039-250300- /O.CON.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-WESTERN MOGOLLON RIM-BLACK MESA AREA- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...FLAGSTAFF 1200 PM MST THU MAY 24 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * TIMING...FRIDAY FROM 11 AM TO 8 PM MST FRIDAY EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITY NEAR ZERO IN THE CHINLE VALLEY. AREAS OF BLOWING DUST MAY ALSO AFFECT HIGHWAY 89 FROM FLAGSTAFF TO PAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
573 WWUS75 KFGZ 242153 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 253 PM MST THU MAY 24 2012 AZZ011>014-016-017-040-250600- /O.CAN.KFGZ.WI.Y.0016.000000T0000Z-120525T0300Z/ /O.UPG.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/ /O.NEW.KFGZ.HW.W.0003.120525T1700Z-120527T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 253 PM MST THU MAY 24 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST SATURDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST SATURDAY. THE WIND ADVISORY FOR THURSDAY HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 10 AM FRIDAY TO 8 PM MST SATURDAY. SOME AREAS WILL SEE A DECREASE IN WINDS FRIDAY NIGHT...INCREASING AGAIN EARLY SATURDAY MORNING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...AREAS OF BLOWING DUST WILL REDUCE VISIBILITY AT TIMES. THIS INCLUDES PORTIONS OF INTERSTATE 40 NEAR WINSLOW. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ010-250600- /O.UPG.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/ /O.NEW.KFGZ.HW.W.0003.120525T1700Z-120527T0100Z/ /O.NEW.KFGZ.DS.W.0003.120525T1700Z-120527T0100Z/ CHINLE VALLEY- INCLUDING THE CITIES OF...CHINLE...KAYENTA 253 PM MST THU MAY 24 2012 ...DUST STORM WARNING IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST SATURDAY... ...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST SATURDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED. THIS HIGH WIND WARNING IS IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 10 AM FRIDAY TO 8 PM MST SATURDAY. SOME AREAS WILL SEE A DECREASE IN WINDS FRIDAY NIGHT...INCREASING AGAIN EARLY SATURDAY MORNING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH. * VISIBILITY...GENERALLY BELOW 1/4 MILE...LOCALLY NEAR ZERO. * IMPACTS...TRAVEL COULD BE EXTREMELY DANGEROUS. PEOPLE SENSITIVE TO THICK DUST SHOULD MAKE PREPARATIONS TO STAY INDOORS. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS VISIBILITIES ARE LESS THAN ONE QUARTER MILE DUE TO BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>007-009-250600- /O.UPG.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/ /O.NEW.KFGZ.HW.W.0003.120525T1700Z-120526T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI 253 PM MST THU MAY 24 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 10 AM FRIDAY TO 8 PM MST SATURDAY. SOME AREAS WILL SEE A DECREASE IN WINDS FRIDAY NIGHT...INCREASING AGAIN EARLY SATURDAY MORNING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...AREAS OF BLOWING DUST WILL REDUCE VISIBILITY AT TIMES. THIS MAY AFFECT HIGHWAY 89 FROM FLAGSTAFF TO PAGE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015-039-250600- /O.UPG.KFGZ.HW.A.0002.120525T1700Z-120526T0300Z/ /O.NEW.KFGZ.HW.W.0003.120525T1700Z-120527T0100Z/ WESTERN MOGOLLON RIM-BLACK MESA AREA- INCLUDING THE CITY OF...FLAGSTAFF 253 PM MST THU MAY 24 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 10 AM FRIDAY TO 8 PM MST SATURDAY. SOME AREAS WILL SEE A DECREASE IN WINDS FRIDAY NIGHT...INCREASING AGAIN EARLY SATURDAY MORNING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...AREAS OF BLOWING DUST WILL REDUCE VISIBILITY AT TIMES. THIS MAY AFFECT HIGHWAY 89 FROM FLAGSTAFF TO PAGE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-018-037-038-250600- /O.NEW.KFGZ.WI.Y.0017.120525T1700Z-120526T0300Z/ YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...PAYSON...COTTONWOOD... CAMP VERDE...SEDONA 253 PM MST THU MAY 24 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY. * TIMING...LATE FRIDAY MORNING THROUGH FRIDAY EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind watch went out at May 23, 9:30 PM MST, 6 hours 38 minutes earlier.
Area forecast discussion, May 23, 9:30 PM MST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 PM MST WED MAY 23 2012 .SYNOPSIS...A DEEP TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE WESTERN UNITED STATES BRINGING WINDY CONDITIONS AND A COOLING TREND FOR THE REST OF THIS WEEK. A COLD FRONT WILL BRING THE STRONGEST WINDS SO FAR THIS SPRING ON FRIDAY AND A SLIGHT CHANCE OF PRECIPITATION WITH COOLER TEMPERATURES ON SATURDAY. && .DISCUSSION...HAVE UPDATED THE FORECAST TO END HEADLINES THIS EVENING AS WINDS HAVE DROPPED OFF AND RH HAS INCREASED. FORECAST IS ON TRACK WITH SLIGHTLY WEAKER WINDS ON THURSDAY AND EVEN STRONGER WINDS RETURNING FRIDAY. && . PREV DISCUSSION /230 PM MST/... FOR THURSDAY...A WEAKNESS IN THE LONGWAVE TROUGH WILL DEVELOP AS A STRONGER SHORTWAVE DIGS SOUTHWARD INTO CA. THIS WILL PRODUCE SLIGHTLY LIGHTER WINDS ACROSS MOST OF NORTHERN AZ...ALTHOUGH WINDS 20-25 MPH WILL STILL AFFECT MUCH OF NORTHERN AZ THURSDAY AFTERNOON. BREEZY WINDS WILL CONTINUE THROUGH THURSDAY NIGHT AS PRESSURE GRADIENTS CONTINUE TO TIGHTEN ACROSS THE REGION. THE STRONGEST WINDS LOOK TO BE ON FRIDAY AFTERNOON AS THE SHORTWAVE SWINGS EASTWARD TOWARD AZ. WINDS ACROSS NORTHERN AZ WILL GENERALLY INCREASE TO 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. AREAS OF BLOWING DUST WILL LIKELY AFFECT THE VALLEYS OF NORTHEAST AZ AGAIN. LOW VISIBILITIES DUE TO DUST AND STRONG WINDS WILL HAVE TRAVEL IMPACTS IN NORTHEAST AZ. FRIDAY NIGHT THROUGH SATURDAY...THE TROUGH WILL LIFT NORTHEASTWARD...CLIPPING NORTHERN AZ AND ESPECIALLY NORTHWEST AZ WITH A COLD FRONT AND A SLIGHT CHANCE OF PRECIPITATION. STRONG WINDS WILL CONTINUE AHEAD OF THE COLD FRONT...BRINGING BREEZY TO STRONG WINDS FRIDAY NIGHT AND SATURDAY...ESPECIALLY OVER EASTERN AZ. TEMPERATURES WILL COOL 5-10 DEGREES FROM FRIDAY'S READINGS BRINGING A COOL DAY TO MUCH OF NORTHERN AZ. SUNDAY THROUGH WEDNESDAY WILL FEATURE A WARMING TREND AND MUCH LESS WINDY CONDITIONS. && .AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. WINDS DIMINISHING AFT 02-04Z. AREAS OF SMOKE DOWNWIND OF WILDFIRES ALONG AND SOUTH OF THE MOGOLLON RIM. AFT 24/18Z...WINDS BCMG SW10-20G35KT. MANY AREAS WILL SEE WINDS CONTINUING THROUGH THE NIGHT THURSDAY NIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A TROUGH OF LOW PRESSURE OFF THE WEST COAST WILL MAINTAIN A DRY AND WINDY PATTERN ACROSS NORTHERN ARIZONA THOUGH SATURDAY. WINDS WILL DECREASE SOME ON THURSDAY BUT ARE EXPECTED TO REACH CRITICAL CONDITIONS AND A RED FLAG WARNING HAS BEEN ISSUED FOR THURSDAY THROUGH FRIDAY. WINDS ARE EXPECTED TO CONTINUE THURSDAY NIGHT AND CRITICAL FIRE WEATHER CONDITIONS MAY BE EXPERIENCED IN SOME LOCATIONS OVERNIGHT. WINDS WILL BECOME VERY STRONG ON FRIDAY AND CRITICAL TO EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED. SATURDAY THROUGH MONDAY...WINDS WILL BEGIN TO DECREASE ON SATURDAY. TEMPERATURES WILL COOL A FEW DEGREES AND MOISTURE WILL INCREASE LESSENING THE CHANCES OF CRITICAL FIRE WEATHER CONDITIONS DURING THIS PERIOD. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING THURSDAY 11 AM MST THROUGH FRIDAY AT 8 PM MST FOR AZZ104>118-137>140. WIND ADVISORY UNTIL 8 PM MST TODAY FOR AZZ004-005-009>017-039-040. && PUBLIC.........MAS/DJO AVIATION.......MAS/DB FIRE WEATHER...MAS/DB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 23, 8:28 PM MST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 828 PM MST WED MAY 23 2012 AZZ004>018-037>040-240715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 828 PM MST WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT A STRONG LOW PRESSURE SYSTEM AND COLD FRONT IS TAKING SHAPE IN THE WESTERN U.S. FOR NORTHERN ARIZONA...THIS WILL BRING BREEZY CONDITIONS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STRONG WEATHER SYSTEM WILL BRING SEVERAL CONSECUTIVE DAYS OF DRY...WINDY...AND DUSTY WEATHER ACROSS NORTHERN ARIZONA. THESE CONDITIONS WILL HAVE SERIOUS IMPACTS TO TRAVEL ACROSS THE AREA... ESPECIALLY NORTH AND EAST OF FLAGSTAFF. FIRE DANGER WILL ALSO BE EXTREME.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:08 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 11 hr |
| May 24, 2:53 PM MST | Dust Storm Warning | FGZ | Apache, Navajo | 53 hr |
| May 24, 2:53 PM MST | High Wind Warning | FGZ | Apache, Coconino, Navajo | 29 hr |
| May 24, 2:53 PM MST | Wind Advisory | FGZ | Coconino, Gila, Yavapai | 29 hr |
Nearby
High Wind Watches in Arizona, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.